Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Flagstaff, AZ

April 19, 20084 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 19, 2008, 7:12 PM MST for 4 counties in Arizona. It took effect at Apr 20, 2008, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 7:12 PM MST (02:12 UTC)
In effect from
Apr 20, 2008, 9:00 AM MST
Expired
Apr 20, 2008, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4048 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 200212
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
712 PM MST SAT APR 19 2008

AZZ104>117-137>140-201015-
/O.EXP.KFGZ.FW.W.0006.000000T0000Z-080420T0200Z/
/O.UPG.KFGZ.FW.A.0005.080420T1600Z-080421T0200Z/
/O.NEW.KFGZ.FW.W.0007.080420T1600Z-080421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
712 PM MST SAT APR 19 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. THE
RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM OVER THE WEST COAST WILL MOVE INTO THE
NORTHERN ROCKIES ON SUNDAY BRINGING ANOTHER ROUND OF STRONG AND
GUSTY WINDS TO NORTHERN ARIZONA. SOUTH TO SOUTHWEST WINDS WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH FROM LATE
MORNING ON SUNDAY INTO EARLY SUNDAY EVENING. IN ADDITION...RELATIVE
HUMIDITY VALUES WILL LOWER INTO THE 6 TO 12 PERCENT RANGE
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY.

THIS EVENING...AN INCREASE IN RELATIVE HUMIDITY AND WEAKER WINDS
ARE RESULTING IN A DIMINISHED CRITICAL FIRE WEATHER
CONDITIONS...AND FOR THIS REASON THE RED FLAG WARNING FOR TODAY
WILL BE ALLOWED TO EXPIRE AT 7 PM MST. 

PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE
WEATHER WATCH FOR SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ118-200315-
/O.CAN.KFGZ.FW.A.0005.080420T1600Z-080421T0200Z/
/O.EXP.KFGZ.FW.W.0006.000000T0000Z-080420T0200Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
712 PM MST SAT APR 19 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH. THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS
EVENING. 

A LOW PRESSURE SYSTEM OVER THE WEST COAST WILL MOVE INTO THE
NORTHERN ROCKIES ON SUNDAY BRINGING ANOTHER ROUND OF BREEZY TO
WINDY CONDITIONS...HOWEVER FOR NORTHERN GILA COUNTY WINDS OR MINIMUM
RELATIVE HUMIDITY IS NOT EXPECTED TO REACH CRITICAL FIRE WEATHER
CONDITIONS AND FOR THIS REASON THE FIRE WEATHER WATCH HAS BEEN
DROPPED FOR NORTHERN GILA COUNTY.

THIS EVENING...AN INCREASE IN RELATIVE HUMIDITY AND WEAKER WINDS
ARE RESULTING IN A DIMINISHED CRITICAL FIRE WEATHER
CONDITIONS...AND FOR THIS REASON THE RED FLAG WARNING FOR TODAY
WILL BE ALLOWED TO EXPIRE AT 7 PM MST. 

$$
4 follow-up statements
000 
WWUS85 KFGZ 200926
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
226 AM MST SUN APR 20 2008

AZZ104>117-137>140-201730-
/O.NEW.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
/O.CON.KFGZ.FW.W.0007.080420T1600Z-080421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
226 AM MST SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MST THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM
THIS MORNING TO 7 PM MST THIS EVENING. 

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO
AFFECT NORTHERN ARIZONA TODAY AND MONDAY. STRONG SOUTHWESTERLY
WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE THIS
MORNING INTO EARLY EVENING. IN ADDITION...RELATIVE HUMIDITY
VALUES WILL LOWER INTO THE 8 TO 15 PERCENT RANGE RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER
RELATIVE HUMIDITY IS EXPECTED TONIGHT...BUT CONDITIONS ARE EXPECTED
TO DETERIORATE AGAIN ON MONDAY WITH WINDS 25 TO 35 MPH...AND
RELATIVE HUMIDITIES 6 TO 11 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE
WEATHER WATCH FOR MONDAY.

$$

AZZ118-201730-
/O.NEW.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
226 AM MST SUN APR 20 2008

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO
AFFECT NORTHERN ARIZONA TODAY AND MONDAY. SOUTHWESTERLY WINDS 20
TO 30 MPH ARE EXPECTED ON MONDAY...WITH RELATIVE HUMIDITIES 6 TO
11 PERCENT RESULTING IN CRITICAL FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

BK
000 
WWUS85 KFGZ 201710
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST SUN APR 20 2008

AZZ108-137-138-210115-
/O.CAN.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
/O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
1010 AM MST SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING DUE TO STRONG WIND AND LOW HUMIDITY...
...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH FOR MONDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM MST THIS EVENING.

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO
AFFECT NORTHERN ARIZONA TODAY. SOUTHWESTERLY WINDS OF 15 TO 25 MPH
WITH GUSTS TO AROUND 35 MPH ARE EXPECTED LATE THIS MORNING INTO
EARLY EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL LOWER
INTO THE 10 TO 15 PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS
EXPECTED TONIGHT. WIND SPEEDS FOR MONDAY ARE EXPECTED TO REMAIN
BELOW CRITICAL LEVELS...SO THE FIRE WEATHER WATCH FOR MONDAY HAS
BEEN CANCELLED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ118-201815-
/O.CAN.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
1010 AM MST SUN APR 20 2008

...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH FOR MONDAY. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW
CRITICAL LEVELS FOR MONDAY...WITH SPEEDS OF 10 TO 15 MPH ANTICIPATED.


$$

AZZ104>107-109>117-139-140-210115-
/O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
/O.CON.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1010 AM MST SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING DUE TO STRONG WIND AND LOW HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO
AFFECT NORTHERN ARIZONA TODAY AND MONDAY. STRONG SOUTHWESTERLY
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO
EARLY THIS EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL
LOWER INTO THE 10 TO 15 PERCENT RANGE RESULTING IN CRITICAL FIRE
WEATHER CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE
HUMIDITY IS EXPECTED TONIGHT...BUT CONDITIONS ARE EXPECTED TO
DETERIORATE AGAIN ON MONDAY WITH WINDS OF 15 TO 25 MPH...AND
RELATIVE HUMIDITIES OF 6 TO 11 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE
WEATHER WATCH FOR MONDAY.

$$

JJ
000 
WWUS85 KFGZ 202150
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST SUN APR 20 2008

AZZ108-137-138-202300-
/O.CAN.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
250 PM MST SUN APR 20 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS ACROSS YAVAPAI COUNTY HAVE REMAINED BELOW CRITICAL 
LEVELS THROUGH EARLY AFTERNOON. A SLIGHT INCREASE IN WINDS CAN
BE EXPECTED THROUGH LATE THIS AFTERNOON...BUT WIDESPREAD CRITICAL
CONDITIONS ARE NOT ANTICIPATED. THE RED FLAG WARNING HAS BEEN 
CANCELLED FOR THE REST OF TODAY.

$$

AZZ104>107-210200-
/O.CAN.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
/O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
250 PM MST SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING DUE TO STRONG WIND A LOW HUMIDITY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE FIRE
WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
MST THIS EVENING. 

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO
AFFECT NORTHERN ARIZONA THROUGH EARLY THIS EVENING...BRINGING 
SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 40 MPH. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 6 TO 13
PERCENT RANGE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. A
DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS EXPECTED
TONIGHT.

FOR MONDAY...WIND SPEEDS ARE EXPECTED TO PEAK DURING THE MORNING
HOURS WITH SPEEDS GENERALLY BELOW CRITICAL LEVELS DURING THE 
AFTERNOON. THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN CANCELLED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ109>117-139-140-210700-
/O.CON.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
/O.CON.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
250 PM MST SUN APR 20 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING DUE TO STRONG WIND AND LOW HUMIDITY... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL CONTINUE TO
AFFECT NORTHERN ARIZONA TODAY AND MONDAY. STRONG SOUTHWESTERLY
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO
EARLY THIS EVENING. IN ADDITION...RELATIVE HUMIDITY VALUES WILL
LOWER TO 7 TO 15 PERCENT RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS. A DECREASE IN WIND AND GREATER RELATIVE HUMIDITY IS
EXPECTED TONIGHT...BUT CONDITIONS ARE EXPECTED TO DETERIORATE
AGAIN ON MONDAY WITH WINDS OF 15 TO 25 MPH...AND RELATIVE
HUMIDITIES OF 6 TO 11 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF TODAYS RED FLAG WARNING AND THE FIRE
WEATHER WATCH FOR MONDAY.

$$


JJ
000 
WWUS85 KFGZ 210204
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
704 PM MST SUN APR 20 2008

AZZ109>117-139-140-211015-
/O.EXP.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
/O.CON.KFGZ.FW.A.0006.080421T1600Z-080422T0200Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
704 PM MST SUN APR 20 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

TEMPERATURES ARE BEGINNING TO COOL THIS EVENING...THUS ALLOWING
FOR THE RECOVERY OF RH VALUES ACROSS NORTHERN ARIZONA. A FEW SITES
IN THE FORECAST AREA CONTINUE TO SHOW RED FLAG CONDITIONS...BUT
THESE WILL DISAPPEAR WITHIN THE HOUR AS RH AND WINDS STOP MEETING
RED FLAG CRITERIA. THUS...THE RED FLAG WARNING IS BEING ALLOWED TO
EXPIRE.

FOR MONDAY...A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL
CONTINUE TO AFFECT NORTHERN ARIZONA. CONDITIONS ARE EXPECTED TO
DETERIORATE DURING THE MORNING HOURS WITH WINDS OF 15 TO 25 MPH...AND
RELATIVE HUMIDITIES OF 7 TO 12 PERCENT.

PLEASE NOTIFY FIELD CREWS OF THE FIRE WEATHER WATCH FOR MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

$$

AZZ104>107-210315-
/O.EXP.KFGZ.FW.W.0007.000000T0000Z-080421T0200Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
704 PM MST SUN APR 20 2008

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

TEMPERATURES ARE BEGINNING TO COOL THIS EVENING...THUS ALLOWING
FOR THE RECOVERY OF RH VALUES ACROSS NORTHERN ARIZONA. A FEW SITES
IN THE FORECAST AREA CONTINUE TO SHOW RED FLAG CONDITIONS...BUT
THESE WILL DISAPPEAR WITHIN THE HOUR AS RH AND WINDS STOP MEETING
RED FLAG CRITERIA. THUS...THE RED FLAG WARNING IS BEING ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:30 PM MST, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 19, 3:30 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST SAT APR 19 2008

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE
ACROSS THE WESTERN UNITED STATES. THIS WEATHER PATTERN WILL KEEP
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL AND PRODUCE PERIODS OF
BREEZY WINDS THROUGH FRIDAY. STRONG WINDS WITH GUSTS RANGING FROM 35
TO 50 MPH WILL CONTINUE THIS AFTERNOON INTO EARLY EVENING THEN
DIMINISH OVERNIGHT. BREEZY WINDS WILL RETURN TOMORROW MORNING A FEW
HOURS AFTER SUNRISE WITH STRONGER GUSTS IN THE AFTERNOON RANGING
FROM 30 TO 40 MPH.

&&

.DISCUSSION...A WIND ADVISORY AND RED FLAG WARNING REMAIN IN EFFECT
ACROSS MOST OF NORTHERN ARIZONA THROUGH 7 PM TONIGHT. WINDS ARE
EXPECTED TO DIMINISH AFTER SUNSET AS THE VERTICAL MIXING LAYER
DECREASES.

A LONG WAVE TROUGH WILL REMAIN IN PLACE OVER THE WESTERN UNITED
STATES THROUGH THE MIDDLE OF NEXT WEEK. SEVERAL SHORT WAVE TROUGHS
WILL MOVE ALONG THIS UPPER LEVEL PATTERN...CAUSING LOCAL AREA
PRESSURE GRADIENTS TO TIGHTEN AND PRODUCING PERIODS OF BREEZY WINDS
ACROSS MUCH OF THE NORTHLAND. BOTH THE EUROPEAN AND GFS MODELS
CONTINUE TO BE IN GOOD AGREEMENT THROUGH MID WEEK WITH THE TIMING
AND INTENSITY OF THESE SHORT WAVE TROUGHS. HOWEVER...FORECAST
CONFIDENCE IN RUN TO RUN CONSISTENCY IS ONLY FAIR AND THE TIMING OF
THESE SHORT WAVES SEEMS TO CHANGE SLIGHTLY WITH EACH NEW MODEL RUN.

THE FORECAST THROUGH WEDNESDAY CALLS FOR PERIODS OF BREEZY
WINDS WITH HIGHER WIND GUSTS IN THE AFTERNOON. COOLER AIR ALOFT
ASSOCIATED WITH THIS LONG WAVE TROUGH PATTERN WILL KEEP OUR
TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL LEVELS WITH NO CHANCES
FOR PRECIPITATION IN THE FORECAST.

&&

.AVIATION...FOR THE 00Z PACKAGE...AN APPROACHING LOW PRESSURE SYSTEM
WILL BRING GUSTY SOUTH-SOUTHWEST WINDS OF 20-30 KTS WITH GUSTS OF 40
TO 45 KTS THIS AFTERNOON. WINDS WILL BEGIN TO DECREASE BY 02Z-03Z...
REMAINING IN THE 10-20 KT RANGE OVERNIGHT. WINDS WILL INCREASE AGAIN
AFTER 15Z SUNDAY...WITH SUSTAINED SPEEDS OF 20-25 KT GUSTING TO
30-35 KT. OTHERWISE...EXPECT VFR CONDITIONS. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&

.FIRE WEATHER...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR NORTHERN ARIZONA. FIRE WEATHER WATCH IN EFFECT FROM 9 AM
MST UNTIL 7 PM MST SUNDAY FOR NORTHERN ARIZONA. SEE PHXRFWFGZ FOR
DETAILS. SEE PHXFWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2.

FOR TUESDAY THROUGH THURSDAY...DRY WESTERLY FLOW WILL CONTINUE OVER
NORTHERN ARIZONA WITH LOW AFTERNOON HUMIDITY...ABOVE NORMAL
TEMPERATURES...AND AFTERNOON BREEZES. A WEATHER DISTURBANCE IS
FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY. INCREASING WINDS
WITH THIS FEATURE MAY CREATE CRITICAL FIRE WEATHER CONDITIONS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...A WIND ADVISORY IN EFFECT UNTIL 7
PM THIS EVENING FOR AZZ004>007-009>017-038>040.

A RED FLAG WARNING IN EFFECT THROUGH 7 PM MST THIS EVENING FOR ALL
FIRE WEATHER ZONES IN NORTHERN ARIZONA.

A FIRE WEATHER WATCH IN EFFECT SUNDAY MORNING THROUGH SUNDAY EVENING
FOR ALL FIRE WEATHER ZONES IN NORTHERN ARIZONA.

&&

PUBLIC.......BOHLIN
AVN/FIREWX...JJ

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 19, 9:30 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST SAT APR 19 2008

AZZ004>018-037>040-200700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM CENTERED OVER THE PACIFIC NORTHWEST WILL HELP
BRING STRONG AND GUSTY WINDS TO NORTHERN ARIZONA. SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED BY LATE
THIS MORNING...LASTING THROUGH THE AFTERNOON. AS A RESULT...A WIND
ADVISORY IS IN EFFECT FOR MUCH OF TODAY. IN ADDITION...RELATIVE
HUMIDITY VALUES WILL LOWER INTO THE 6 TO 12 PERCENT RANGE COMBINING
WITH WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG
WARNING IS IN EFFECT FROM 9 AM UNTIL 7 PM MST THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BY LATE SUNDAY MORNING...WINDS WILL INCREASE ONCE AGAIN WITH THE
RELATIVE HUMIDITY DROPPING TO BETWEEN 8 AND 15 PERCENT. AS A
RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY. IN
ADDITION...WIND GUSTS COULD EXCEED 40 MPH BY SUNDAY AFTERNOON WITH A
WIND ADVISORY POSSIBLE.

FOR MONDAY AND MUCH OF THE WEEK...EXPECT GRADUALLY WEAKENING WINDS
AND A SLOW INCREASE IN AFTERNOON RELATIVE HUMIDITY VALUES. CRITICAL
FIRE WEATHER CONDITIONS WILL REMAIN A POSSIBILITY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:26 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai28 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.